It’s been awhile since my last post. I’ve even let the blog posts in my Google Reader stack up, so if you’re my friend and I’ve missed any crucial news that you included on your blog, then I’ll be reading it soon – I promise!!

Let’s talk hormones. Early November I decided to come off the birth control pills since I spent most of October in absolute agony with seriously debilitating headaches accompanied with nausea. No fun. Once I was off the pills, the hot flashes came back with a vengeance. (For those who are new to my blog, here’s the backstory of my menopausal journey).

in December I finally caved to trying out hormone replacement therapy. January was filled with several attempts at different formulas (a patch, a pill, etc.), all of which quickly sent me back into headache / nausea misery. We decided to try one more time and so far, (fingers crossed), so good. Prempro has been gentle on my stomach, little to no headaches (at least that I feel can be attributed to the estrogen), and it’s one pill a day which is way easier for me to remember than replacing a patch every 3 days. The hot flashes are hardly noticeable, but it’s also winter, so things may have to change – again – come summertime.

The one interesting side effect I’ve noticed, and I’m pretty sure it’s from the Prempro, is that I’m a bit…um…slower than usual. It’s not that I have a “foggy” brain, or that I’m slow in my step or anything like that. It’s almost like I no longer have this incredible drive in me to multi-task every second of the day. I’m wondering if this is how I’m supposed to be, if this my new “normal” or if this is a negative thing, in some way. Time, and a chat with the doctor, will tell I suppose.

So I still have all kinds of things rolling through my brain that I’d love to be writing about, but the ambition to sit down and actually do it is just not there, for now anyways. Neither is the ambition to exercise, which is really something I need to get cracking on…

I’m really hoping Prempro is “the one” for me, long-term. But I’m also very aware that a month or two from now, things could get ugly (again) and the trial and error will have to start all over again.

Or I’ll just get used to being a “hot mess” and let everyone else suffer along with me!

Advertisements